Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodistrophy and how to loss weight
Jan 13, 2002

Dear Doc. I will appreciate a lot your response. I am 38 years old men with HIV since 1986, 1.69 m, 100 Kg (200 lb), CD4 73, and VL 290,000. Taking Kaletra, Stavudine, Sertraline and Lamivudine. Now I am having problem with "fatty balls" in arms, back, all my thorax and abdomen (I have more less 18). I have taken 10 different antiviral meds, I have resistance for them. In addition, my stomach is "inflated" all the time; my ribs hurt my abdominal organs. I have read about lipodistrophy and changes in sugar and lipids levels in the blood of people taking HAART. My question is: Could you recommend me some nutrition or medical way for diminishing my fat trouble and avoid sugar complications? I do not know if it is good for me, and how to loss, weight. In addition, I practice taekwondo but getting tired faster every time. Thanks a Lot Martin GM (Mxico)

Response from Dr. Henry

Tough situation. I would have your hormone levels checked (thyroid and testosterone) and get a glucose tolerance test. If you have any evidence of insulin resistance you might consider one of the oral diabetic meds (metformin or rosiglitazone) under careful supervision. Also talking to a nutritionist might be helpful to optimize your diet. KH



Previous
Sticky mucous w/blood from sinuses
Next
Long-term effects of Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement